A toxidrome is a syndrome (set of symptoms) caused by specific medications or toxins.
There are 5 big ones to know:
- Anticholinergic: low potency antipsychotics, oxybutynin, ACh receptor antagonists (ipratropium, atropine, scopolamine)
- Cholinergic: ACh recptor agonists (pilocarpine), AChEIs (organophosphates, phyostigmine)
- Opioid: Morphine, heroin, hydromorphone, etc
- Sympathomimetic: epinephrine, cocaine, amphetamine (Aderol), methylphenidate (Ritalin)
- Sedative-Hypnotic: Benzodiazepines, barbituates, “Z-drugs” (zopiclone, zolpidem), antihistamines
Pingback: Anticholinergic Mnemonic | Sketchy Medicine
Im a student paramedic and i have been struggling with Toxidromes.
I like your Toxidromes chart – but can you explain:
Arrows point up = Increase? am i right.
Arrows point down = Decrease? am i right.
what does the circle with diagonal line through it mean? Nutural? No change?
You’re right that arrows pointing up mean an increase and down is decrease, the circle with a line through it is really just a zero or null, so that means no change or no effect. I hope this helps!
Nice Ali, you appear 8th on google search of toxidromes. Great diagram!
Thanks for making these.
Very cute and helpful table there! Thanks.
I am a medical student, love your toxidromes… very easy to remember
Thanks a lot, it’s very helpful!
Simply amazing, thank you!
All the best to you and Mike with your residency/future endeavours! :)
Pingback: Moffitt Report Pearls 3/7: Myoclonus and Toxidromes | UCSF Internal Medicine Chief Resident Blog
Why wouldn’t cholinergic toxicity cause bradycardia?